MAUDE Adverse Event Report: MENTOR TEXAS MEDIUM HEIGHT TE 550CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MEDIUM HEIGHT TE 550CC; EXPANDER, SKIN, INFLATABLE
Model Number 3548214
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent unspecified breast reconstruction with a mentor cpx 4 breast tissue expander, 550cc, saline prosthesis experienced left sided deflation post procedure.As a result patient had the expander removed with no replacement on (b)(6) 2021.
 
Additional Manufacturer Narrative
On february 4, 2021, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on (b)(6) 2021.Visual analysis of the returned sample revealed that the medium height te 550cc tissue expander was found to have a tear at the union between shell and patch on the posterior view.Microscopic examination was performed and the cause of the tear could not be identified.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MEDIUM HEIGHT TE 550CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11240658
Report Number1645337-2021-00769
Device Sequence Number3571291
Product Code LCJ
UDI-Device Identifier00081317006558
UDI-Public00081317006558
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model Number3548214
Device Catalogue Number3548214
Device Lot Number9409240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/04/2021
02/24/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date02/08/2021
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR